Economics at your fingertips  

Subgame-perfect $$\epsilon $$ ϵ -equilibria in perfect information games with sigma-discrete discontinuities

János Flesch () and Arkadi Predtetchinski
Additional contact information
János Flesch: Maastricht University

Economic Theory, 2016, vol. 61, issue 3, No 4, 479-495

Abstract: Abstract Multi-player perfect information games are known to admit a subgame-perfect $$\epsilon $$ ϵ -equilibrium, for every $$\epsilon >0$$ ϵ > 0 , under the condition that every player’s payoff function is bounded and continuous on the whole set of plays. In this paper, we address the question on which subsets of plays the condition of payoff continuity can be dropped without losing existence. Our main result is that if payoff continuity only fails on a sigma-discrete set (a countable union of discrete sets) of plays, then a subgame-perfect $$\epsilon $$ ϵ -equilibrium, for every $$\epsilon >0$$ ϵ > 0 , still exists. For a partial converse, given any subset of plays that is not sigma-discrete, we construct a game in which the payoff functions are continuous outside this set but the game admits no subgame-perfect $$\epsilon $$ ϵ -equilibrium for small $$\epsilon >0$$ ϵ > 0 .

Keywords: Perfect information games; Subgame perfect equilibrium; Discontinuous games (search for similar items in EconPapers)
JEL-codes: C73 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

DOI: 10.1007/s00199-015-0868-9

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2023-06-15
Handle: RePEc:spr:joecth:v:61:y:2016:i:3:d:10.1007_s00199-015-0868-9